Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 327, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 15, 2012, 5:01 PM EDT for 4 counties in North Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2012, 5:01 PM EDT (21:01 UTC)
- Expired
- Aug 15, 2012, 5:26 PM EDT
- In force
- 25 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Franklin County, NC, Johnston County, NC, Nash County, NC, Wake County, NC
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 15, 2:34 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1222 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
973
WUUS52 KRAH 152101
SVRRAH
NCC069-101-127-183-152145-
/O.NEW.KRAH.SV.W.0327.120815T2101Z-120815T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
501 PM EDT WED AUG 15 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA
NORTHEASTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA
SOUTHWESTERN NASH COUNTY IN CENTRAL NORTH CAROLINA
NORTH CENTRAL JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 545 PM EDT
* AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER ROLESVILLE...OR 11 MILES NORTHEAST OF
RALEIGH...MOVING EAST AT 25 MPH. QUARTER SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PILOT...BUNN...
MIDDLESEX...
THIS INCLUDES INTERSTATE 540 BETWEEN EXITS 16 AND 26... INTERSTATE
440 BETWEEN EXITS 8 AND 14... AND HIGHWAY 264 BETWEEN EXITS 419
AND 429.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3597 7799 3575 7813 3573 7819 3570 7816
3564 7820 3581 7866 3605 7853
TIME...MOT...LOC 2101Z 281DEG 20KT 3590 7846
$$
GIH2 follow-up statements
115
WWUS52 KRAH 152123
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
523 PM EDT WED AUG 15 2012
NCC069-101-127-183-152145-
/O.CON.KRAH.SV.W.0327.000000T0000Z-120815T2145Z/
FRANKLIN NC-WAKE NC-NASH NC-JOHNSTON NC-
523 PM EDT WED AUG 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR EXTREME NORTH CENTRAL JOHNSTON...SOUTHWESTERN NASH...EAST CENTRAL
WAKE AND SOUTHERN FRANKLIN COUNTIES...
AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR PILOT...
OR 15 MILES SOUTH OF LOUISBURG...MOVING EAST AT 25 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... BUNN...MIDDLESEX...
SPRING HOPE AND BAILEY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3597 7799 3575 7813 3574 7817 3573 7820
3579 7854 3600 7843
TIME...MOT...LOC 2123Z 279DEG 20KT 3589 7832
$$
GIH756
WWUS52 KRAH 152126
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
526 PM EDT WED AUG 15 2012
NCC069-101-127-183-152136-
/O.CAN.KRAH.SV.W.0327.000000T0000Z-120815T2145Z/
FRANKLIN NC-WAKE NC-NASH NC-JOHNSTON NC-
526 PM EDT WED AUG 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL
JOHNSTON...SOUTHWESTERN NASH...EAST CENTRAL WAKE AND SOUTHERN
FRANKLIN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3597 7799 3575 7813 3574 7817 3573 7820
3579 7854 3600 7843
TIME...MOT...LOC 2126Z 279DEG 20KT 3589 7830
$$
GIHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:53 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 15, 3:53 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC ISSUED BY NATIONAL WEATHER SERVICE BLACKSBURG VA 353 PM EDT WED AUG 15 2012 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE AND ASSOCIATED WEAK COLD FRONT WILL PASS THROUGH THE AREA THIS EVENING. WEAK HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE WEST LATER TONIGHT AND THURSDAY. THE NEXT FRONTAL SYSTEM WILL PASS THROUGH THE AREA BY FRIDAY NIGHT OR SATURDAY. && .NEAR TERM /THROUGH THURSDAY/... AS OF 345 PM EDT WEDNESDAY... MAIN CONCERN IS FOR REMAINDER OF LATE AFTERNOON AND EVENING AS UPPER LEVEL DISTURBANCE SWINGS ACROSS REGION AND CONTINUES THREAT FOR SCATTERED STORMS THROUGH ABOUT 8PM OR SO. MAIN SEVERE THREAT SHOULD SHIFT EAST OF AREA BY 6PM...BUT ADDITIONAL STORMS BEHIND THE ACTUAL SFC FRONT UNDER THE TROUGH MOVING IN FROM THE NORTHWEST MAY CONTINUE CROSSING THE RAH FCST AREA THROUGH MID EVENING BEFORE FINALLY WEAKENING QUICKLY WITH LOSS OF HEATING. FOR TONIGHT...ALL GUIDANCE IN AGREEMENT WITH QUICKLY CLEARING SKIES AS SFC HIGH BUILDS IN. WITH WINDS NEARLY CALM...EXPECT A COOL NIGHTT...ON THE COOL SIDE OF GUIDANCE. WENT WITH OR SLIGHT BELOW COOLER NAM GUIDANCE...WITH LOW 60S IN THE TRIAD AREA TO UPPER 60S FAR SOUTHEAST. WILL HAVE TO WATCH FOR AREAS OF FOG DEVELOPING AFTER MIDNIGHT AT LOCATIONS THAT PICK UP MORE SUBSTANTIAL RAINFALL LATE THIS AFTERNOON AND EVENING. DID NOT INCLUDE IN FORECAST GRIDS AT THIS TIME...BUT EVENING SHIFT MAY WANT TO LOOK AT THIS CLOSELY. THURSDAY UNDER SFC HIGH WITH LIGHT NORTHERLY TO VARIABLE WINDS...SEE NO REASON TO STRAY FROM GUIDANCE WHICH IS CONSISTENT IN THE UPPER 80S TO NEAR 90. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... AS OF 300 PM EDT WEDNESDAY... THURSDAY NIGHT SURFACE HIGH PRESSURE WILL SETTLE OVER THE REGION AND HELP YIELD MOSTLY CLEAR SKIES AND LIGHT WINDS. FAR EASTERN AND SOUTHERN PARTS OF THE AREA MAY SEE AN HOUR OR TWO OF LIGHT PATCHY FOG AROUND SUNRISE FRIDAY. FAR WESTERN SECTIONS OF THE AREA MIGHT SEE SOME ISOLATED SHOWERS BY SUNRISE. MOISTURE RETURN ON THE WEST SIDE OF THE SURFACE HIGH...AND THE APPROACH OF A COLD FRONT...MAY HELP TO INITIATE A FEW. ON FRIDAY...A COLD FRONT WILL GRADUALLY BE APPROACHING THE REGION FROM THE NORTHWEST. MODEL GUIDANCE HAS BEEN TRENDING SLOWER WITH THIS FEATURE. WE ANTICIPATE THE BEST PASSAGE OF THE FRONT WILL BE FRIDAY NIGHT...AND AS SUCH...HAVE THE GREATEST CHANCE OF PRECIPITATION DURING THE OVERNIGHT HOURS. DURING THE DAY FRIDAY...THE GREATEST CHANCE WILL BE IN THE WEST DURING THE AFTERNOON. BY EARLY SATURDAY MORNING...THE FRONT IS EXPECTED TO BE OVER THE FORECAST AND MAKE GRADUALLY PROGRESS SOUTH THROUGH THE REGION DURING THE DAY. STORMS ASSOCIATED WITH THIS FRONT WILL HAVE THE POTENTIAL FOR LOCALLY HEAVY RAIN...GUSTY WINDS AND HAIL...ESPECIALLY DURING THE AFTERNOON IN EASTERN PARTS OF THE REGION. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... AS OF 100 PM EDT WEDNESDAY... BY SATURDAY NIGHT...WE ANTICIPATE THE SURFACE COLD FRONT TO BE SOUTH OF THE REGION. HOWEVER...IT DOES NOT MAKE A LOT OF HEADWAY SOUTH...AND THROUGH THE END OF THE FORECAST PERIOD IS ONLY ABOUT 100 MILES OF THE NC/SC COAST. WHILE SURFACE HIGH PRESSURE BUILDS OVER NEW ENGLAND...AND ITS AXIS EXTENDS SOUTH ALONG THE SPINE OF THE APPALACHIANS...OUR FORECAST WILL CONTINUE TO HAVE MENTION OF DAY ISOLATED OR SCATTERED SHOWERS AND STORMS. A PERSISTENT UPPER TROUGH ACROSS SOUTHEAST CANADA WILL MAINTAIN A LONGWAVE TROUGH SOUTH INTO THE MID WEST AND TENNESSEE VALLEYS. WEAK DISTURBANCES WITHIN THIS BROADER SYSTEM WILL ROUND THE BASE OF THE UPPER TROUGH AND GET EJECTED ACROSS THE DEEP SOUTH...THEN RIDE NORTHEAST ALONG...OR JUST NORTH OF THE AFOREMENTIONED COLD FRONT. IT WILL BE THESE PERIODIC FEATURES IN PROXIMITY TO THE COLD FRONT THAT WILL HELP MAINTAIN THE ISOLATED TO SCATTERED SHOWERS ACROSS THE REGION. CHANCES WILL BE GREATEST DURING THE HEATING OF THE DAY EACH DAY. ALSO...EACH DAY CHANCES WILL SLOWLY DECREASE AS THE POSITION OF THE COLD FRONT GAINS PROGRESSIVELY FARTHER DISTANCE FROM THE FORECAST AREA. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... AS OF 145 PM WEDNESDAY... 24-HR TAF PERIOD: GENERALLY VFR CONDITIONS...BUT WITH SCT SHWRS OR THUNDERSTORMS FROM 20Z THROUGH 01Z AHEAD OF COLD FRONT COULD BE BRIEF MVFR PERIODS IN RAIN. BETTER THUNDERSTORM CHANCES FROM RDU EASTWARD INCL FAY AND RWI...AND SO HAVE INCLUDED VCTS THOSE AIRPORTS. AN ISOLATED STORM MAY BE SEVERE WITH DAMAGING WIND GUSTS POSSIBLE...BUT BEST CHANCES EAST OF RDU. FRONT EXPECTED TO PUSH SCATTERED STORMS EAST OF THE AREA BY 00-01Z TIME FRAME WITH QUICKLY CLEARING SKIES. SOME MVFR IFR FOG POTENTIAL AT RWI BASED ON LAMP GUIDANCE AND FCST SOUNDINGS...ESPECIALLY IF RAIN OCCURS. IN FACT...AND AIRPORT THAT GETS SIGNIFICANT RAINFALL THIS AFT/EVE COULD END UP WITH FOG BEFORE DAWN THURSDAY AS HIGH PRESSURE SETTLES OVERHEAD UNDER CLEAR SKIES. VERY LIGHT NORTHERLY WINDS AND VFR CONDITIONS THURSDAY UNDER HIGH PRESSURE. LOOKING AHEAD: VFR CONDITIONS ARE EXPECTED TO PREVAIL THU/THU NIGHT AS WEAK HIGH PRESSURE BUILDS OVER THE CAROLINAS FROM THE WEST. SCATTERED SHOWERS AND STORMS ARE EXPECTED FRIDAY AFTERNOON THROUGH THE WEEKEND AS AN UPPER LEVEL TROUGH SLOWLY APPROACHES FROM THE WEST. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...99 NEAR TERM...99 SHORT TERM...99 LONG TERM...99 AVIATION...VINCENT/99
Hazardous weather outlook, Aug 15, 2:43 PM EDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC ISSUED BY NATIONAL WEATHER SERVICE BLACKSBURG VA 243 PM EDT WED AUG 15 2012 NCZ007-021>023-038-039-073-074-083-161845- PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY- ANSON- 243 PM EDT WED AUG 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS...A FEW STRONG...ARE POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON. GUSTY WINDS WOULD BE THE PRIMARY THREAT...ALTHOUGH SMALL HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NCZ008>011-024>028-040>043-075>078-084>086-088-089-161845- GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 243 PM EDT WED AUG 15 2012 ...SEVERE THUNDERSTORM WATCH 580 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL NORTH CAROLINA. SEVERE THUNDERSTORMS PRODUCE HAIL THE SIZE OF QUARTERS OR LARGER AND DAMAGING WINDS OF 58 MPH AND GREATER. WHEN STORMS THREATEN... REMEMBER THESE SAFETY GUIDELINES: IF A SEVERE THUNDERSTORM APPROACHES YOU OR A WARNING IS ISSUED... SEEK SHELTER IN A STURDY BUILDING... AND STAY AWAY FROM DOORS AND WINDOWS. IF YOU ARE DRIVING... FIND A STRONG SHELTER TO AVOID BEING CAUGHT IN LARGE HAIL AND STRONG WINDS. SEVERE STRAIGHT LINE WINDS CAN CAUSE AS MUCH DAMAGE AS TORNADOES. WHEN SEVERE WINDS STRIKE... TAKE COVER IN AN INTERIOR BATHROOM... CLOSET... OR HALLWAY ON THE LOWEST FLOOR. REMEMBER THAT EVERY THUNDERSTORM PRODUCES DEADLY LIGHTNING...AND NO PLACE OUTSIDE IS SAFE. LIGHTNING IS ONE OF THE MOST DANGEROUS THREATS POSED BY THUNDERSTORMS. LIGHTNING CAN STRIKE 20 MILES AWAY FROM A STORM. IF SOMEONE IS STRUCK BY LIGHTNING... SEEK MEDICAL CARE IMMEDIATELY. LIGHTNING STRIKES CAN RESULT IN CARDIAC ARREST... AND QUICK RESPONSE IS VITAL. WHEN THUNDER ROARS... GO INDOORS. MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE BY LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT HTTP://WEATHER.GOV/RALEIGH. YOU CAN ALSO KEEP UP WITH THE LATEST WEATHER ON A WEB ENABLED CELL PHONE OR OTHER MOBILE DEVICE BY VISITING HTTP://MOBILE.WEATHER.GOV. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Aug 15, 3:51 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 351 PM EDT WED AUG 15 2012 NCZ086-088-152045- CUMBERLAND-HOKE- 351 PM EDT WED AUG 15 2012 ...STRONG THUNDERSTORMS WILL MOVE ACROSS CUMBERLAND AND HOKE COUNTIES THROUGH 445 PM EDT... AT 351 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER SILVER CITY...OR ABOUT 5 MILES NORTH OF RAEFORD...MOVING EAST AT 25 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FORT BRAGG...BONNIE DOONE...FAYETTEVILLE...EASTOVER. HAZARDS INCLUDE... HALF INCH DIAMETER SIZE HAIL. GUSTY WINDS OF 40 TO 50 MPH. DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA. && LAT...LON 3522 7878 3495 7875 3498 7930 3511 7928 TIME...MOT...LOC 1951Z 264DEG 21KT 3506 7920 WSS
Local storm report, Aug 15, 3:58 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
358 PM EDT WED AUG 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 3 SSE GLENVIEW 36.13N 77.79W
08/15/2012 E1.00 INCH NASH NC PUBLIC
UP TO QUARTER SIZE HAIL
&&
EVENT NUMBER RAH1200862
SECSpecial weather statement, Aug 15, 3:58 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
358 PM EDT WED AUG 15 2012
NCZ021-038-152045-
DAVIDSON-FORSYTH-
358 PM EDT WED AUG 15 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS FORSYTH AND DAVIDSON
COUNTIES THROUGH 445 PM EDT...
AT 357 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS... ONE
LOCATED ABOUT OVER MOCKSVILLE... AND A SECOND STORM OVER CLEMMONS...
MOVING EAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...
LINWOOD...LEXINGTON... ARCADIA... AND WELCOME.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 182 AND 203... AND
INTERSTATE 85 BETWEEN EXITS 83 AND 103.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND TREE BRANCHES AND BLOWING
AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT
OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3584 8043 3586 8042 3585 8039 3589 8042
3589 8037 3596 8038 3599 8043 3601 8042
3603 8045 3610 8040 3610 8004 3556 8008
3563 8029 3569 8034 3572 8034 3573 8045
3584 8049
TIME...MOT...LOC 1957Z 289DEG 22KT 3587 8055
GIHSpecial weather statement, Aug 15, 4:14 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
414 PM EDT WED AUG 15 2012
NCZ089-152115-
SAMPSON-
414 PM EDT WED AUG 15 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN SAMPSON COUNTY
THROUGH 515 PM EDT...
AT 414 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SPIVEY'S CORNER...OR ABOUT 19 MILES NORTHWEST OF CLINTON...MOVING
EAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SPIVEY'S CORNER...
NEWTON GROVE... HOBBTON.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 35 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3513 7863 3526 7861 3528 7858 3529 7851
3526 7849 3525 7841 3529 7831 3522 7824
3521 7818 3509 7817
TIME...MOT...LOC 2014Z 267DEG 14KT 3520 7854
77Special weather statement, Aug 15, 4:57 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
457 PM EDT WED AUG 15 2012
NCZ026-027-041-042-152145-
FRANKLIN-JOHNSTON-NASH-WAKE-
457 PM EDT WED AUG 15 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS JOHNSTON...NASH...WAKE AND
FRANKLIN COUNTIES THROUGH 545 PM EDT...
AT 456 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ROLESVILLE...OR ABOUT 10 MILES NORTHEAST OF RALEIGH...MOVING EAST AT
30 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... WAKE FOREST...
ROLESVILLE... PILOT... BUNN... AND SPRING HOPE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THIS INCLUDES INTERSTATE 540 BETWEEN EXITS 14 AND 26... INTERSTATE
440 BETWEEN EXITS 10 AND 14... AND HIGHWAY 264 BETWEEN EXITS 419 AND
429.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3601 7807 3574 7816 3573 7819 3572 7817
3568 7818 3579 7864 3602 7859
TIME...MOT...LOC 2056Z 273DEG 26KT 3590 7849
GIHSpecial weather statement, Aug 15, 4:59 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
459 PM EDT WED AUG 15 2012
NCZ038-039-152200-
DAVIDSON-RANDOLPH-
459 PM EDT WED AUG 15 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH AND DAVIDSON
COUNTIES THROUGH 600 PM EDT...
AT 459 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GORDONTOWN...OR ABOUT 6 MILES SOUTHEAST OF LEXINGTON...MOVING EAST AT
25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GORDONTOWN...
DENTON...ULAH...AND...ASHEBORO...SEAGROVE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3591 8016 3587 7954 3551 7956 3550 8015
3553 8021 3558 8021 3569 8034
TIME...MOT...LOC 2059Z 287DEG 24KT 3573 8017
22The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:04 PM EDT | Special Weather Statement | RAH | Sampson | 56 min |
| Aug 14, 8:12 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 37 min |
| Aug 14, 10:16 PM EDT | Special Weather Statement | RAH | Vance, Warren | 59 min |
| Aug 14, 10:51 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 39 min |
| Aug 14, 10:59 PM EDT | Tornado Warning | RAH | Halifax, Warren | 24 min |
| Aug 14, 11:35 PM EDT | Special Weather Statement | RAH | Warren | 40 min |
| Aug 15, 1:46 PM EDT | Special Weather Statement | RAH | Montgomery | 59 min |
| Aug 15, 2:09 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Richmond | 51 min |
| Aug 15, 2:26 PM EDT | Tornado Warning | RAH | Montgomery, Moore, Richmond | 34 min |
| Aug 15, 3:00 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Moore, Richmond | 25 min |
| Aug 15, 3:16 PM EDT | Special Weather Statement | RAH | Halifax | 59 min |
| Aug 15, 3:21 PM EDT | Special Weather Statement | RAH | Wayne | 39 min |
| Aug 15, 3:35 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 35 min |
| Aug 15, 3:40 PM EDT | Special Weather Statement | RAH | Wayne | 50 min |
| Aug 15, 3:51 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke | 54 min |
| Aug 15, 3:58 PM EDT | Special Weather Statement | RAH | Davidson | 47 min |
| Aug 15, 4:14 PM EDT | Special Weather Statement | RAH | Sampson | 61 min |
| Aug 15, 4:57 PM EDT | Special Weather Statement | RAH | Franklin | 48 min |
| Aug 15, 4:59 PM EDT | Special Weather Statement | RAH | Davidson, Randolph | 61 min |
| Aug 15, 5:46 PM EDT | Special Weather Statement | RAH | Nash, Wilson | 59 min |
| Aug 15, 6:00 PM EDT | Special Weather Statement | RAH | Randolph | 60 min |
| Aug 15, 6:23 PM EDT | Special Weather Statement | RAH | Wake | 52 min |
| Aug 15, 6:35 PM EDT | Special Weather Statement | RAH | Wilson | 40 min |
| Aug 15, 6:46 PM EDT | Areal Flood Advisory | RAH | Wake | 81 min |
| Aug 15, 7:19 PM EDT | Special Weather Statement | RAH | Wake | 41 min |
| Aug 15, 7:26 PM EDT | Special Weather Statement | RAH | Hoke, Montgomery, Moore, Richmond | 79 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.